Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 208, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 10:35 AM CDT for Edwards County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 10:35 AM CDT (15:35 UTC)
- Expired
- Jun 16, 2007, 12:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 161536 FFWEWX TXC137-161730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1035 AM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF ROCKSPRINGS... * UNTIL 1230 PM CDT * AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER EDWARDS COUNTY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ALTHOUGH THE HEAVY RAINS HAVE SUBSIDED...RISES ARE STILL POSSIBLE ON CREEKS AND STREAMS AS WELL AS LOW WATER CROSSINGS FOR THE NEXT COUPLE HOURS AS RUNOFF CONTINUES. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2966 10064 2966 10008 3024 10002 3024 10063 $$
1 follow-up statement
000 WGUS74 KEWX 161723 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1220 PM CDT SAT JUN 16 2007 TXC137-161730- EDWARDS TX- 1220 PM CDT SAT JUN 16 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM CDT FOR EDWARDS COUNTY... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1230 PM CDT FOR EDWARDS COUNTY AS THE HEAVY RAINS HAVE ENDED. SOME LIGHT SPRINKLES WILL CONTINUE FOR THE NEXT FEW HOURS. SOME LOW WATER CROSSINGS MAY REMAIN FLOODED AND MOTORISTS ARE URGED TO USE CAUTION. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:21 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 16, 9:21 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 921 AM CDT SAT JUN 16 2007 .UPDATE...HAVE UPDATED TO INCREASE POPS OVER OUR WESTERN COUNTIES WHERE SHOWERS AND THUNDERSTORMS CONTINUE THIS MORNING. THIS COMPLEX WILL LIKELY CONTINUE OVER THE NEXT FEW HOURS BEFORE DISSIPATING. MORE RE-DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON WITH DAYTIME HEATING...ESPECIALLY IN AREAS WITH LESS CLOUD COVER. HAVE LOWERED MAX TEMPS BY A FEW DEGREES WHERE CLOUD COVER AND SHOWERS PREVAIL. OTHERWISE...THE REMAINDER OF THE FORECAST PACKAGE LOOKS GOOD AND IS ON TRACK. LEANING TOWARDS EXTENDING THE FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON...WILL CONTINUE TO ASSESS THE SITUATION THIS MORNING. && .PREV DISCUSSION... /ISSUED 657 AM CDT SAT JUN 16 2007/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD POPS AND QPF...MAINLY ACROSS OUR NW COUNTIES WHERE A 2ND ROUND OF CONVECTION HAS DEVELOPED BEHIND THE DECAYING MCS. NEW SUITE OF PRODUCTS OUT SHORTLY. PREV DISCUSSION... /ISSUED 633 AM CDT SAT JUN 16 2007/ AVIATION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS WEAKENING ACROSS THE REGION THIS MORNING HOWEVER NEW CONVECTIVE DEVELOPMENT WAS OCCURRING FROM KECU TO KSOA. -SHRA WILL IMPACT THE I-35 TERMINALS THRU 13Z. IF THE CONVECTION FROM KECU TO KSOA HOLDS TOGETHER..IT WILL MOVE EAST AND SOUTHEAST IMPACTING THE TAF SITES FROM 15Z TO 19Z. ANOTHER ROUND OF CONVECTION IS EXPECTED TO MOVE ACROSS THE REGION LATER TONIGHT ONCE AGAIN AFFECTING THE TAF SITES FROM 05Z TO 09Z. IFR/MVFR CONDITIONS WILL BE ASSOCIATED WITH THE THUNDERSTORMS. PREV DISCUSSION... /ISSUED 348 AM CDT SAT JUN 16 2007/ DISCUSSION... LOOSELY ORGANIZED...AND WEAKENING...MCS CURRENTLY MOVING EAST AT 20 TO 25 MPH ACROSS THE HILL COUNTRY AND INTO THE I-35 CORRIDOR. THE SEVERE THREAT IS DIMINISHING...WITH HEAVY RAIN AND RESULTING FLASH FLOODING CONTINUING AS THE PRIMARY THREAT. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS EVENING...AND MAY NEED TO EXTEND IT THROUGH TONIGHT GIVEN THE 00Z GFS40 QPF BOMBS BETWEEN 00-12Z SUNDAY OVER THE EASTERN HALF OF OUR CWFA. THE HPC HAS BOUGHT INTO THIS SOLUTION AND PLACED A GOOD CHUNK OF OUR AREA UNDER A MODERATE RISK FOR EXCESSIVE RAINFALL WITH THE SOUTHERN HILL COUNTRY INCLUDING NORTHERN BEXAR COUNTY...IN A HIGH RISK. ALTHOUGH THERE IS SOME UNCERTAINTY IN EXACTLY WHERE THE NEXT MCS (LATE AFTERNOON/EVENING) WILL GET ORGANIZED...IT DEFINITELY WILL BE MOVING ACROSS OUR CWFA. SEE NO REASON TO GO AGAINST THE GUIDANCE THIS CYCLE GIVEN THE WET SYNOPTIC FLAVOR AND LOW TO MID 70S DEWPOINT TEMPS STREAMING NORTH INTO OUR AREA. MAX TEMPS WILL BE BELOW SEASONAL AVERAGES TODAY AND SUNDAY THANKS TO RAIN-COOLING EXCEPT FOR THE RIO GRANDE VALLEY WHERE LESS RAIN-COOLING IS FORECAST. THE MODEL SUITE HAS SHOWN GOOD RUN-TO-RUN CONSISTENCY OPENING-UP THE LOW ON SUNDAY AND LIFTING IT NE ON MONDAY...OUT OF TEXAS...WITH AN UPPER HIGH BUILDING ACROSS WEST TEXAS. UNTIL THEN...WELL CONTINUE TO BE WET. THE UPPER HIGH WILL SHIFT EAST ACROSS TEXAS INTO THE MIDDLE OF NEXT WEEK...WITH THE RIDGE AXIS LIFTING NORTH AND ALLOWING TROPICAL MOISTURE TO CREEP INTO SOUTH TEXAS BY THE END OF THE WEEK. OUR NUMBERS ARE VERY CLOSE TO THE 00Z GFSMOS THIS CYCLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 72 84 72 92 / 80 80 70 50 10 AUSTIN BERGSTROM INTL AIRPORT 86 71 84 73 92 / 70 80 70 50 10 DEL RIO INTL AIRPORT 88 75 94 74 98 / 60 40 20 10 - SAN ANTONIO INTL AIRPORT 85 73 86 74 91 / 70 80 50 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 03/01
Hazardous weather outlook, Jun 16, 5:50 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT SAT JUN 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL STORM SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR CONVECTION. SHOWERS AND THUNDERSTORMS WILL WEAKEN ACROSS THE REGION THIS MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN LATER TODAY AND INTO TONIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLASH FLOODING. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Local storm report, Jun 16, 8:08 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG INGRAM 30.08N 99.24W
06/16/2007 KERR TX FIRE DEPT/RESCUE
TREES BLOWN DOWN ONTO ROADWAYS
&&
JPBLocal storm report, Jun 16, 9:27 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 AM CDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 SE KERRVILLE 29.99N 99.08W
06/16/2007 KERR TX PUBLIC
SEVERAL LARGE LIMBS BROKEN OFF TREES WHICH THEN FELL ON
POWER LINES
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 57 min |
| Jun 15, 11:24 PM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 3 hr |
| Jun 16, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 64 min |
| Jun 16, 12:56 AM CDT | Severe Thunderstorm Warning | EWX | Real | 49 min |
| Jun 16, 2:12 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 48 min |
| Jun 16, 2:31 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Jun 16, 2:46 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Jun 16, 3:14 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 16, 6:32 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.